MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher-than-expected vitros na+ result was obtained from a single level of non-vitros thermofisher mas omnicore (mas) control, lot ocr2608, using vitros sodium (na+) slide lot 4273-1155-1024 on a vitros 4600 chemistry system.Mas l1 na+ result of 136.6 mmol/l vs.The expected result of 121.1 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected results were obtained from non-patient sample quality control samples.However, the investigation could not rule out that patient samples were not or would not be affected if the event occurred undetected.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros na+ result was obtained from a single level of non-vitros thermofisher mas omnicore (mas) control, lot ocr2608, using vitros sodium (na+) slide lot 4273-1155-1024 on a vitros 4600 chemistry system.The assignable cause of the issue could not be determined.A suboptimal calibration due to improper calibrator sample handling cannot be ruled out as contributing to the event.The customer was using the reconstituted calibrators as soon as the diluent was added.The ortho cal kit 2 instructions for use states that once the diluent is added, reconstitution, with occasional inversion, may take up to 30 minutes.The customer is not following ortho specifications for calibrator reconstitution.Pre-analytical sample mix-up could not be ruled out as contributing to the event.The mas l1 results was similar to the mas l2 results previously obtained from the same calibration event.However, the customer denied this occurred, so pre-analytical sample mix-up could neither be ruled out or confirmed.A diagnostic vitros na+ within-run precision test, which is used to assess analyzer performance, had precision results within the acceptance criterion, indicating an analyzer performance issue did not likely contribute to the event.Historical quality control results were unacceptable using vitros na+ slide lot 4273-1155-1024, therefore, a reagent related performance issue cannot be ruled out as contributing to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22648115
Report Number1319809-2025-00060
Device Sequence Number8769497
Product Code JGS
UDI-Device Identifier10758750004812
UDI-Public(01)10758750004812(17)260201(11)240813(10)427311551024
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue Number8379034
Device Lot Number4273-1155-1024
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown